Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 271, NWS Memphis, TN

July 23, 2014Phillips County, Arkansas; Coahoma County, Quitman County, Tallahatchie County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jul 23, 2014, 6:03 PM CDT for Phillips County, Arkansas; Coahoma County, Quitman County, Tallahatchie County, Mississippi. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2014, 6:03 PM CDT (23:03 UTC)
Expired
Jul 23, 2014, 6:45 PM CDT
In force
42 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Phillips County, AR, Coahoma County, MS, Quitman County, MS, Tallahatchie County, MS

The radar

The Memphis radar (KNQA), 147 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 6:11 PM CDTTSTM WND DMGClarksdale, MSA FEW TREES AND POWER LINES DOWN ACROSS THE COUNTY.
Jul 23, 6:42 PM CDTTSTM WND GST 701 S Green Grove, MSPOWER POLES DOWN AS WELL AS TREES AND TREE BRANCHES DOWN AROUND THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WUUS54 KMEG 232303
SVRMEG
ARC107-MSC027-119-135-232345-
/O.NEW.KMEG.SV.W.0271.140723T2303Z-140723T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
603 PM CDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 645 PM CDT

* AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JONESTOWN...OR 8 MILES NORTHEAST OF CLARKSDALE...AND MOVING
  SOUTHWEST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARKSDALE
  AND ELAINE.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEAVERDAM LAKE...FLOWER
  LAKE...HORSESHOE LAKE...MOON LAKE...OLD TOWN LAKE AND TUNICA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3456 9073 3432 9021 3398 9047 3398 9058
      3399 9067 3411 9067 3411 9096 3414 9102
TIME...MOT...LOC 2303Z 045DEG 13KT 3427 9047

$$
2 follow-up statements
535 
WWUS54 KMEG 232322
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
622 PM CDT WED JUL 23 2014

ARC107-232332-
/O.CAN.KMEG.SV.W.0271.000000T0000Z-140723T2345Z/
PHILLIPS AR-
622 PM CDT WED JUL 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PHILLIPS COUNTY IS
CANCELLED...

AT 622 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3415 9081 3418 9089 3419 9091 3420 9092
      3422 9094 3424 9094 3420 9085 3427 9083
      3430 9075 3436 9076 3437 9068 3431 9066
      3442 9057 3449 9059 3432 9021 3398 9047
      3399 9066 3411 9067 3412 9096
TIME...MOT...LOC 2322Z 045DEG 13KT 3422 9053

$$

MSC027-119-135-232345-
/O.CON.KMEG.SV.W.0271.000000T0000Z-140723T2345Z/
TALLAHATCHIE MS-QUITMAN MS-COAHOMA MS-
622 PM CDT WED JUL 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR COAHOMA...QUITMAN AND NORTHWESTERN TALLAHATCHIE COUNTIES...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LYON...OR NEAR CLARKSDALE...MOVING SOUTHWEST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOBO...
CLARKSDALE...COAHOMA...LYON...BEAVER DAM...RICH...MOON...HILLHOUSE...
RENA LARA...BEVERLY...GREEN GROVE...FARRELL...COUNTS AND MATTSON.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEAVERDAM LAKE...FLOWER
  LAKE...HORSESHOE LAKE...MOON LAKE...OLD TOWN LAKE AND TUNICA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3415 9081 3418 9089 3419 9091 3420 9092
      3422 9094 3424 9094 3420 9085 3427 9083
      3430 9075 3436 9076 3437 9068 3431 9066
      3442 9057 3449 9059 3432 9021 3398 9047
      3399 9066 3411 9067 3412 9096
TIME...MOT...LOC 2322Z 045DEG 13KT 3422 9053

$$
270 
WWUS54 KMEG 232342
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
642 PM CDT WED JUL 23 2014

MSC027-119-135-232351-
/O.EXP.KMEG.SV.W.0271.000000T0000Z-140723T2345Z/
TALLAHATCHIE MS-QUITMAN MS-COAHOMA MS-
642 PM CDT WED JUL 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR COAHOMA...QUITMAN AND
NORTHWESTERN TALLAHATCHIE COUNTIES WILL EXPIRE AT 645 PM CDT...

AT 641 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3415 9081 3418 9089 3419 9091 3420 9092
      3422 9094 3424 9094 3420 9085 3427 9083
      3430 9075 3436 9076 3437 9068 3431 9066
      3442 9057 3449 9059 3432 9021 3398 9047
      3399 9066 3411 9067 3412 9096
TIME...MOT...LOC 2341Z 045DEG 13KT 3417 9059

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:15 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 23, 3:15 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT WED JUL 23 2014

.DISCUSSION...

CURRENTLY...A COLD FRONT IS PUSHING SOUTH TOWARD THE REGION THIS
AFTERNOON TRIGGERING SHOWERS AND THUNDERSTORMS ACROSS PARTS OF THE
MIDSOUTH. ONE MCS HAS MOVED ACROSS WRN KY/SE MO INTO THE MO
BOOTHEEL AND NE AR THIS AFTERNOON WITH SOME REPORTS OF WIND
DAMAGE. ANOTHER CLUSTER OF STRONG STORMS AND HEAVY RAIN EXTENDS
JUST SOUTH OF I-40 FROM SELMER NORTHEAST TOWARD LEXINGTON
INCLUDING JACKSON.

STORMS ARE FEEDING ON A VERY UNSTABLE AIRMASS WITH DEWPOINTS IN
THE LOWER 70S...CAPES GREATER THAN 3000 J/KG AND LIFTED INDEX
VALUES OF -7C TO -8C. WIND FIELDS ALOFT ARE NOT THAT STRONG WITH
MID LEVEL AT ABOUT 30 KTS...BUT ENOUGH TO SUSTAIN ORGANIZATION.
A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 7 PM ACROSS MO
BOOTHEEL AND MUCH OF EAST ARKANSAS. THE MCS OVER NE AR WILL
CONTINUE TO PROPAGATE SSW OVER THE NEXT COUPLE OF HOURS WITH
MAINLY A WIND THREAT. ELSEWHERE EXPECT ISOLD-SCT STORMS TO DEVELOP
SOME OF WHICH MAY BE STRONG TO SEVERE WITH MAINLY A WIND THREAT AS
WELL. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE WITH HEAVIER SLOW
MOVING STORMS.

TONIGHT...MCS WILL DEPART INTO CENTRAL ARKANSAS BY EARLY THIS
EVENING AND A COLD FRONT WILL SWEEP SOUTH. MODELS ARE INDICATING
SOME ADDITIONAL DEVELOPMENT ALONG THE FRONT AS IT PASSES THROUGH.
AT THAT POINT INSTABILITY SHOULD BE ON THE WANE WITH A DIMINISHING
SEVERE THREAT. BY MIDNIGHT MOST OF THE ACTIVITY WILL BE SOUTH OF
I-40 WITH A DRIER...COOLER AIRMASS BEGINNING TO MOVE INTO NORTHERN
AREAS.

THURSDAY AND FRIDAY...THE FRONT WILL PUSH SOUTH OF THE AREA
THURSDAY MORNING WITH CLEARING SKIES AND DIMINISHING RAIN CHANCES.
AN UNSEASONABLY COOL AND DRY AIRMASS WILL PUSH IN FOR THURSDAY AND
THURSDAY NIGHT. HIGHS WILL BE IN THE LOWER TO MID 80S WITH LOWS IN
THE UPPER 50S TO MID 60S. FRIDAY WILL BE A LITTLE WARMER...THOUGH
HUMIDITY LEVELS WILL STILL BE LOW...AS UPPER LEVEL HIGH PRESSURE
STARTS TO BUILD BACK IN.

SATURDAY AND SUNDAY...SUMMER HEAT TRIES TO BUILD OVER THE AREA
THANKS TO A STRENGTHENING 594 DM UPPER RIDGE OVER THE SOUTHERN
PLAINS. LOOKS LIKE HIGHS WILL REBOUND INTO THE LOWER AND MID 90S
WITH INCREASING HUMIDITY LEVELS. STILL THINK THE MEX IS TOO HOT
WITH ITS UPPER 90S. HEAT INDEX VALUES MAY CLIMB ABOVE 100 DEGREES
OVER THE WEEKEND. BY SATURDAY NIGHT AN APPROACHING COLD FRONT MAY
LAUNCH AN MCS ACROSS THE NORTHERN TIER OF THE MIDSOUTH SO KEPT
SLIGHT CHANCE POPS ACROSS THE NORTHERN TIER. THUNDERSTORMS CHANCES
WILL INCREASE ACROSS THE AREA SUNDAY INTO SUNDAY NIGHT AS ANOTHER
COLD FRONT IS DRIVEN THROUGH THE AREA BY ANOTHER UNSEASONABLY
STRONG UPPER TROF ACROSS THE GREAT LAKES.

MONDAY INTO WEDNESDAY...DRY AND COOL WEATHER FILTERS IN BEHIND THE
FRONT. WELL BELOW NORMAL TEMPERATURES AND DRY WEATHER EXPECTED.

SJM

&&

.AVIATION...

18Z TAF CYCLE

VFR AND POSSIBLY MVFR CONDITIONS ARE EXPECTED THROUGHOUT
THE FORECAST PERIOD. THUNDERSTORMS HAVE BEGUN TO MOVE INTO THE
AREA AHEAD OF A COLD FRONT EXTENDING FROM QUEBEC INTO THE
SOUTHERN PLAINS. THE HRRR MODEL HAS COVERAGE OF THESE STORMS
DECREASING AS THEY ENTER INTO THE REGION. ADDED VCTS FOR KJBR AND
KMKL THROUGH THIS EVENING. A LOW PRESSURE SYSTEM OVER THE NORTHERN
GULF HAS CAUSED THUNDERSTORM ACTIVITY OVER NORTH MISSISSIPPI SO I
ADDED VCTS AT KTUP. FOG IS POSSIBLE TONIGHT AT KTUP AND KMKL DUE
TO LIGHT WINDS AND LOWER LEVEL MOISTURE. WINDS WILL BE SOUTH AHEAD
OF THE FRONT AND WILL TURN TO THE NORTH AFTER THE FRONT PASSES
EACH TAF SITE BEGINNING WITH KJBR AROUND 00Z.

JPM3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 23, 3:38 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
338 PM CDT WED JUL 23 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-242245-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
338 PM CDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE INTO THE MIDSOUTH THIS AFTERNOON INTO
TONIGHT. SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF THE FRONT.
THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF EASTERN
ARKANSAS NORTH OF INTERSTATE 40. DAMAGING WINDS WILL BE THE MAIN
THREAT AND LARGE HAIL WILL BE THE SECONDARY THREAT FROM THE
STORMS.

ELSEWHERE ACROSS THE MIDSOUTH A FEW STORMS MAY BECOME STRONG TO
POSSIBLY SEVERE THIS AFTERNOON INTO TONIGHT. DAMAGING WINDS WOULD
BE THE MAIN THREAT FROM THESE STORMS AS WELL.

LOCALLY HEAVY RAIN MAY PRODUCE ISOLATED FLASH FLOODING THIS
AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

SJM

In the hours before

Special weather statement, Jul 23, 3:50 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CDT WED JUL 23 2014

MSZ001-232130-
DE SOTO MS-
350 PM CDT WED JUL 23 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...

  NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES EAST OF SOUTHAVEN AT 350 PM CDT...
MOVING SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN DESOTO COUNTY...INCLUDING LOCATIONS NEAR HERNANDO...HORN
LAKE...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR.

&&

LAT...LON 3500 9020 3499 8972 3481 8972 3483 9020
TIME...MOT...LOC 2050Z 047DEG 7KT 3498 8994
Local storm report, Jul 23, 3:55 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
355 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     RECTOR                  36.26N 90.29W
07/23/2014                   CLAY               AR   PUBLIC

            ROOF TURBINE BLOWN OFF IN RECTOR.

0215 PM     TSTM WND DMG     RECTOR                  36.26N 90.29W
07/23/2014                   CLAY               AR   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN AROUND CLAY COUNTY. SEVERAL
            COUNTY ROADS ARE BLOCKED BY THE TREES AND POWER LINES.

0220 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
07/23/2014                   GREENE             AR   TRAINED SPOTTER

            HIGH WINDS BLEW TACO BELL SIGN ONTO HIGHWAY 412 NEAR
            PARAGOULD ALSO ROOF DAMAGE..TILES AND SHINGLES BLOWN OFF
            NEARBY HOMES NORTH OF JUNCTION OF HIGHWAY 49 ON HIGHWAY
            412.

0230 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
07/23/2014                   GREENE             AR   PUBLIC

            HUDDLE HOUSE RESTARAUNT LOST LARGE SIGN IN GUSTY WINDS.

0230 PM     TSTM WND GST     PARAGOULD               36.06N 90.51W
07/23/2014  M62.00 MPH       GREENE             AR   BROADCAST MEDIA

0256 PM     TSTM WND GST     2 ENE JONESBORO         35.83N 90.65W
07/23/2014  M58.00 MPH       CRAIGHEAD          AR   ASOS

0305 PM     TSTM WND DMG     HENDERSON               35.44N 88.65W
07/23/2014                   CHESTER            TN   BROADCAST MEDIA

            POWER LINES DOWN IN HENDERSON.

0310 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/23/2014                   CRAIGHEAD          AR   PUBLIC

            TREES DOWN ON LAWSON ROAD. POWER LINES AND TREES DOWN ON
            HIGHWAY 63 AND ON HARRISBURG ROAD AND HIGHLAND ROAD JUST
            SOUTH OF JONESBORO.

0310 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
07/23/2014                   RANDOLPH           AR   PUBLIC

            LARGE TREE FELL ON HOUSE DAMAGING ROOF.

0311 PM     FLASH FLOOD      HENDERSON               35.44N 88.65W
07/23/2014                   CHESTER            TN   EMERGENCY MNGR

            HEAVY RAINS CAUSED FLOODING IN CITY AT 250 PM CDT. SOME
            STREETS CLOSED. STREAMS AND DITCHES FULL. COUNTY ROADS
            BECOMING IMPASSABLE. 1.42 INCHES OF RAIN MEASURED IN 1/2
            HOUR.

0312 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
07/23/2014                   RANDOLPH           AR   TRAINED SPOTTER

            TREES DOWN ALONG HIGHWAY 115 NEAR MAYNARD.

&&

MRM
Special weather statement, Jul 23, 3:56 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
356 PM CDT WED JUL 23 2014

MSZ001-002-008-TNZ088-089-232145-
TATE MS-MARSHALL MS-DE SOTO MS-SHELBY TN-FAYETTE TN-
356 PM CDT WED JUL 23 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...

  EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 8 MILES NORTH OF MT PLEASANT AT 357 PM
CDT...MOVING SOUTHWEST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN DESOTO...FAYETTE...MARSHALL...SHELBY AND TATE COUNTIES...
INCLUDING LOCATIONS NEAR BARTLETT...COLLIERVILLE...CORDOVA...
GERMANTOWN...HOLLY SPRINGS AND OLIVE BRANCH...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3469 8936 3469 8987 3539 8988 3538 8978
      3540 8978 3540 8970 3539 8970 3539 8965
      3538 8963 3540 8956 3540 8935
TIME...MOT...LOC 2057Z 027DEG 27KT 3505 8953
Special weather statement, Jul 23, 4:38 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
438 PM CDT WED JUL 23 2014

MSZ001-007-008-232215-
TUNICA MS-TATE MS-DE SOTO MS-
438 PM CDT WED JUL 23 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...

  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF HERNANDO AT 439 PM CDT...
MOVING SOUTHWEST AT 60 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN DESOTO...TATE AND TUNICA COUNTIES...INCLUDING LOCATIONS
NEAR HERNANDO...HORN LAKE...OLIVE BRANCH...SENATOBIA AND SOUTHAVEN...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR...MIDWAY
LAKE AND ROBCO LAKE.

&&

LAT...LON 3469 9057 3470 9055 3463 9055 3468 9046
      3472 9057 3480 9053 3478 9050 3473 9052
      3474 9045 3488 9048 3489 9044 3483 9041
      3486 9034 3484 9031 3491 9025 3499 9031
      3498 8983 3456 8982 3454 9054 3467 9059
TIME...MOT...LOC 2139Z 052DEG 54KT 3481 9007
Local storm report, Jul 23, 5:17 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     SE DOWNTOWN MEMPHIS     35.13N 90.05W
07/23/2014                   SHELBY             TN   BROADCAST MEDIA

            LARGE TREE FELL ACROSS HOLMES ROAD BETWEEN AIRWAYS BLVD
            AND TCHULAHOMA ROAD. THE TREE CAUSED ROAD TO BE CLOSED.

&&

MRM
Local storm report, Jul 23, 5:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
539 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     RECTOR                  36.26N 90.29W
07/23/2014                   CLAY               AR   PUBLIC

            ROOF TURBINE BLOWN OFF IN RECTOR.

0215 PM     TSTM WND DMG     RECTOR                  36.26N 90.29W
07/23/2014                   CLAY               AR   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN AROUND CLAY COUNTY. SEVERAL
            COUNTY ROADS ARE BLOCKED BY THE TREES AND POWER LINES.

0220 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
07/23/2014                   GREENE             AR   TRAINED SPOTTER

            HIGH WINDS BLEW TACO BELL SIGN ONTO HIGHWAY 412 NEAR
            PARAGOULD ALSO ROOF DAMAGE..TILES AND SHINGLES BLOWN OFF
            NEARBY HOMES NORTH OF JUNCTION OF HIGHWAY 49 ON HIGHWAY
            412.

0230 PM     TSTM WND GST     PARAGOULD               36.06N 90.51W
07/23/2014  M62.00 MPH       GREENE             AR   BROADCAST MEDIA

0230 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
07/23/2014                   GREENE             AR   PUBLIC

            HUDDLE HOUSE RESTARAUNT LOST LARGE SIGN IN GUSTY WINDS.

0256 PM     TSTM WND GST     2 ENE JONESBORO         35.83N 90.65W
07/23/2014  M58.00 MPH       CRAIGHEAD          AR   ASOS

0305 PM     TSTM WND DMG     HENDERSON               35.44N 88.65W
07/23/2014                   CHESTER            TN   BROADCAST MEDIA

            POWER LINES DOWN IN HENDERSON.

0310 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/23/2014                   CRAIGHEAD          AR   PUBLIC

            TREES DOWN ON LAWSON ROAD. POWER LINES AND TREES DOWN ON
            HIGHWAY 63 AND ON HARRISBURG ROAD AND HIGHLAND ROAD JUST
            SOUTH OF JONESBORO.

0310 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
07/23/2014                   RANDOLPH           AR   PUBLIC

            LARGE TREE FELL ON HOUSE DAMAGING ROOF.

0311 PM     FLASH FLOOD      HENDERSON               35.44N 88.65W
07/23/2014                   CHESTER            TN   EMERGENCY MNGR

            HEAVY RAINS CAUSED FLOODING IN CITY AT 250 PM CDT. SOME
            STREETS CLOSED. STREAMS AND DITCHES FULL. COUNTY ROADS
            BECOMING IMPASSABLE. 1.42 INCHES OF RAIN MEASURED IN 1/2
            HOUR.

0312 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
07/23/2014                   RANDOLPH           AR   TRAINED SPOTTER

            TREES DOWN ALONG HIGHWAY 115 NEAR MAYNARD.

0440 PM     TSTM WND DMG     SE DOWNTOWN MEMPHIS     35.13N 90.05W
07/23/2014                   SHELBY             TN   BROADCAST MEDIA

            LARGE TREE FELL ACROSS HOLMES ROAD BETWEEN AIRWAYS BLVD
            AND TCHULAHOMA ROAD. THE TREE CAUSED ROAD TO BE CLOSED.

0500 PM     FLASH FLOOD      SE DOWNTOWN MEMPHIS     35.13N 90.05W
07/23/2014                   SHELBY             TN   BROADCAST MEDIA

            DEEP WATER ON APPOLLO STREET NEAR HOLMES SOUTH OF
            AIRPORT.

0500 PM     FLASH FLOOD      SOUTHAVEN               34.97N 90.00W
07/23/2014                   DESOTO             MS   BROADCAST MEDIA

            FLOODING ON BROOKHAVEN DRIVE. WATER NEARLY 10 INCHES
            DEEP.

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 1:29 PM CDTSevere Thunderstorm WarningMEGClay, Greene46 min
Jul 23, 1:54 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph36 min
Jul 23, 2:11 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Mississippi49 min
Jul 23, 2:28 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Lawrence, Randolph47 min
Jul 23, 2:46 PM CDTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Mississippi, Poinsett44 min
Jul 23, 2:59 PM CDTFlash Flood WarningMEGLawrence, Randolph3 hr
Jul 23, 2:59 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Poinsett, Randolph46 min
Jul 23, 3:28 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Poinsett47 min
Jul 23, 4:16 PM CDTSevere Thunderstorm WarningMEGCross, Lee, St. Francis24 min
Jul 23, 3:28 PM CDTSpecial Weather StatementMEGMarshall32 min
Jul 23, 3:50 PM CDTSpecial Weather StatementMEGDeSoto40 min
Jul 23, 3:56 PM CDTSpecial Weather StatementMEGMarshall49 min
Jul 23, 4:38 PM CDTFlash Flood WarningMEGDeSoto, Marshall, Tate, Tunica2 hr
Jul 23, 4:38 PM CDTSpecial Weather StatementMEGDeSoto, Tate, Tunica37 min
Jul 23, 4:49 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica41 min
Jul 23, 5:12 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica23 min
Jul 23, 6:05 PM CDTFlash Flood WarningMEGCoahoma, Quitman115 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.